Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 22, 2008, 5:18 PM CDT for Barry County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2008, 5:18 PM CDT (22:18 UTC)
- Expired
- Apr 22, 2008, 5:44 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Barry County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 222218 SVRSGF MOC009-222300- /O.NEW.KSGF.SV.W.0162.080422T2218Z-080422T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 PM CDT TUE APR 22 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BARRY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 600 PM CDT. * AT 514 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF EAGLE ROCK...OR 14 MILES SOUTH OF CASSVILLE...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN BARRY COUNTY. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3663 9408 3661 9359 3649 9360 3649 9408 TIME...MOT...LOC 2218Z 303DEG 20KT 3646 9380 $$ ANGLE
1 follow-up statement
000 WWUS53 KSGF 222244 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT TUE APR 22 2008 MOC009-222254- /O.CAN.KSGF.SV.W.0162.000000T0000Z-080422T2300Z/ BARRY MO- 544 PM CDT TUE APR 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARRY COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWEST MISSOURI. LAT...LON 3663 9408 3661 9359 3649 9360 3649 9408 TIME...MOT...LOC 2244Z 303DEG 20KT 3638 9365 $$ ANGLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:47 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 22, 2:47 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 PM CDT TUE APR 22 2008 .DISCUSSION... CURRENTLY...A WEAK COLD FRONT CONTINUES TO MOVE INTO THE HIGHWAY 65 CORRIDOR WITH A MYRIAD OF SUBTLE OUTFLOW BOUNDARIES LEFT OVER FROM THIS MORNINGS ACTIVITY ACROSS SOUTHWEST AND SOUTHERN MISSOURI. HEATING HAS ALLOWED INSTABILITY TO RECOVER ACROSS FAR SOUTHWESTERN MISSOURI THIS AFTERNOON...WITH MLCAPE VALUES OF AROUND 2500 J/KG OBSERVED ACROSS FAR SOUTHWESTERN MISSOURI. WHILE WINDS ALOFT ARE RATHER WEAK...THE LEFT OVER BOUNDARIES SHOULD SERVE AS SUFFICIENT SUPPORT FOR SCATTERED THUNDERSTORM DEVELOP THROUGH THE EARLY EVENING HOURS SOUTH OF A LINE FROM JOPLIN TO SPRINGFIELD. THIS ENVIRONMENT IS CONDUCIVE TO A RISK OF PULSE SEVERE STORMS WITH HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. TONIGHT...ANY LINGERING SCT TSRA WILL DIMINISH SHORTLY AFTER SUNSET. MILD AND HUMID CONDITIONS WILL CONTINUE WITH HAZY/LIGHT FOG POSSIBLE. NAM INDICATES SOME SEMBLANCE OF WEAK ISENTROPIC LIFT DEVELOPING OVER E KS/W CEN MO TOWARDS SUNRISE AND HAVE INCLUDED SLIGHT CHC POPS IN RESPONSE. WEDNESDAY THROUGH FRIDAY...UNSETTLED WEATHER WILL CONTINUE AS A FEW UPPER DISTURBANCES SLIDE THROUGH THE FLOW ALOFT. SEASONABLY WARM CONDITIONS WILL CONTINUE...WITH HIGHS WELL INTO THE 70S AND EVEN THE LOWER 80S IN SPOTS. LOWS WILL REMAIN ABOVE AVERAGE AS WELL...IN THE 50S AND 60S. MOISTURE WILL BE PLENTIFUL AS PWS RISE BACK INTO THE 1.25 TO 1.5 INCH RANGE. THE FORECAST IS A LITTLE MORE PESSIMISTIC THAN PREFERRED...WITH DECENT CHANCES FOR RAIN EACH PERIOD...HOWEVER THERE WILL BE SOME DRY TIME. MODELS HAVE BEEN HONING IN ON LATE WED NIGHT/THUR MORNING AND FRIDAY AS THE BETTER PERIODS FOR ORGANIZED RAINFALL AND HAVE INCREASED POPS ACCORDINGLY. GIVEN MOISTURE AND SHEAR PROFILES...STRONG TO SEVERE STORMS REMAIN PLAUSIBLE FOR LATE WED NIGHT/THUR...HOWEVER THE TIMING OF THE SYSTEM IS LESS THAN IDEAL CLIMATOLOGY WISE. WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR SEVERE STORMS EARLY THURSDAY. IN THE LONG TERM...SATURDAY THROUGH TUESDAY...00Z SUITE OF MODELS CONTINUED TO EXHIBIT RATHER STAUNCH DIFFERENCES IN THE UPPER LEVEL PATTERN EARLY NEXT WEEK. THE 12Z SUITE OF MODELS HAS GIVEN A TREND TOWARD A MORE CONSISTENT SOLUTION...WITH AN ANOMALOUSLY DEEP TROUGH DEVELOPING OVER THE MIDDLE OF THE NATION. THERE IS STILL SOME UNCERTAINTY IN JUST HOW WE GET TO THIS TROUGH...BUT CONFIDENCE IS INCREASING A BIT THAT WE WILL EXPERIENCE WELL BELOW AVERAGE TEMPERATURES EARLY NEXT WEEK. ONE OF THE BIGGER QUESTIONS LEFT TO BE ANSWERED AT THIS POINT IS WHAT KIND OF SYSTEM WILL MOVE THROUGH THE AREA ON SUNDAY... DELIVERING THIS COOLER AIRMASS. THE GFS REMAINS A BIT MORE BULLISH WITH DEVELOPING A MORE ROBUST AREA OF SFC LOW PRESSURE THAT SWEEPS THROUGH THE REGION DURING THE DAY. THE ECMWF IS A BIT MORE RESERVED WITH A REINFORCING COLD FRONT MOVING IN FROM THE NORTHWEST. ENSEMBLE MEAN SOLUTIONS SIDE WITH THE ECMWF AND WILL ONCE AGAIN LEAN ON THIS SOLUTION. HAVE INTRODUCED LOW END CHANCE POPS FOR SUNDAY...WITH LINGERING SLIGHT CHC POPS INTO MONDAY NIGHT ASSOCIATED WITH THE DEPARTING UPPER LOW. HAVE CUT TEMPS QUITE A BIT FROM PREVIOUS RUNS...ABOUT 10 TO 15F BELOW SEASONAL AVERAGES. IF A TROUGH WITH THE INTENSITY OF THE ECMWF COMES TO FRUITION...WILL NEED TO CUT THESE TEMPS FURTHER TO ABOUT 20F BELOW AVERAGE. GAGAN && .AVIATION... OCCASIONAL MVFR CIGS WILL BE OBSERVED AT BOTH TAF SITES AS SCATTERED SHRA/TSRA DEVELOP JUST TO THE SOUTH OF BOTH AERODROMES. LIGHT FOG AND CIG REDUCTIONS ARE ONCE AGAIN POSSIBLE TONIGHT AS LOW LEVELS REMAIN MOIST. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 22, 3:14 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT TUE APR 22 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 314 PM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: PORTIONS OF SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF A LINE FROM JOPLIN...TO SPRINGFIELD...TO ROUND SPRING IN SHANNON COUNTY. DISCUSSION: REDEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AHEAD OF A WEAK COLD FRONT MOVING THROUGH THE MISSOURI OZARKS. DAYTIME HEATING WILL YIELD AN UNSTABLE AIRMASS THIS AFTERNOON AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT...AND NEAR ANY BOUNDARIES LEFT OVER FROM RAINFALL THIS MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH THE PRIMARY HAZARDS. THUNDERSTORMS WILL BEGIN TO DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY HEAVY RAINFALL. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY EVENING HOURS ALONG AND SOUTH OF A LINE FROM JOPLIN...TO SPRINGFIELD...TO ROUND SPRING IN SHANNON COUNTY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Apr 22, 4:25 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL REPUBLIC 37.12N 93.48W
04/22/2008 E0.75 INCH GREENE MO LAW ENFORCEMENT
DIME SIZE HAIL REPORTED NEAR WALMART
&&
RKARDELLLocal storm report, Apr 22, 4:35 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT TUE APR 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL AURORA 36.97N 93.72W
04/22/2008 E0.88 INCH LAWRENCE MO PUBLIC
AURORA AIRPORT
&&
JSSLocal storm report, Apr 22, 4:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL AURORA 36.97N 93.72W
04/22/2008 E1.50 INCH LAWRENCE MO AMATEUR RADIO
1 1/2 INCH HAIL REPORTED
&&
RKARDELLLocal storm report, Apr 22, 5:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL SELIGMAN 36.52N 93.94W
04/22/2008 E0.88 INCH BARRY MO PUBLIC
NICKEL SIZE HAIL REPORTED
&&
RKARDELLLocal storm report, Apr 22, 5:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL SELIGMAN 36.52N 93.94W
04/22/2008 E0.88 INCH BARRY MO PUBLIC
NICKEL SIZE HAIL REPORTED
&&
RKARDELLLocal storm report, Apr 22, 5:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL MONETT 36.92N 93.93W
04/22/2008 E0.88 INCH BARRY MO PUBLIC
NICKEL SIZE HAIL REPORTED
&&
RKARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:37 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 68 min |
| Apr 22, 2:49 AM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| Apr 22, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 37 min |
| Apr 22, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 54 min |
| Apr 22, 4:26 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| Apr 22, 4:31 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 16 min |
| Apr 22, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Apr 22, 6:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 59 min |
| Apr 22, 6:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 42 min |
| Apr 22, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 53 min |
| Apr 22, 7:18 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk | 3 hr |
| Apr 22, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 57 min |
| Apr 22, 7:23 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 67 min |
| Apr 22, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 35 min |
| Apr 22, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 57 min |
| Apr 22, 7:58 AM CDT | Flash Flood Warning | SGF | Texas, Webster, Wright | 3 hr |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Webster, Wright | 60 min |
| Apr 22, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 49 min |
| Apr 22, 8:51 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 6 hr |
| Apr 22, 9:07 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 53 min |
| Apr 22, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Apr 22, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 61 min |
| Apr 22, 10:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Apr 22, 10:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 53 min |
| Apr 22, 10:58 AM CDT | Areal Flood Advisory | SGF | Christian, Howell, Ozark, Stone, Taney | 3 hr |
| Apr 22, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 61 min |
| Apr 22, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Apr 22, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Apr 22, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 89 min |
| Apr 22, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 18 min |
| Apr 22, 4:16 PM CDT | Tornado Warning | SGF | Barry | 52 min |
| Apr 22, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 53 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 62 min |
| Apr 22, 4:35 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Apr 22, 4:57 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 6 hr |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Apr 22, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 63 min |
| Apr 22, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.